Want To Stop Taking 5 Mg Finasteride - Help! | HairLossTalk Forums

Want To Stop Taking 5 Mg Finasteride - Help!

Discussion in 'Women's Hair Loss Treatments' started by lolabarks, Mar 5, 2017.

  1. lolabarks

    lolabarks New Member My Regimen

    Joined:
    Mar 4, 2017
    Messages:
    8
    Likes Received:
    2
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    I am a 46 year old woman. My dermatologist put me on 5 mg daily dose of finasteride. I knew it could cause birth defects, but I haven't been sexually active anyway. I found out this could have been causing my depresssion, weight gain, and other issues. Another dermatologist I went to said to get off of it and do PRP treatments or something else. I realize after reading more about Finasteride that a 5 mg dose was ridiculously high anyway!!! What should I do? Cut them into fourths and taper off slowly? Go cold turkey? Also I want to have my hormone levels tested during menstruation to see if I can still have my eggs frozen. Did I kill this possibility with this stupid drug? I am so angry I didn't look into the drug more when I started taking it. I know it's not my fault because I was prescribed it by a very reputable dermatologist, but still, we should be our own advocates. Please advise on what I should do.
     
    hairblues likes this.
  2. hairblues

    Joined:
    Apr 28, 2016
    Messages:
    8,491
    Likes Received:
    8,854
    Dislikes Received:
    362
    My Regimen:
    My Regimen
    My Regimen
    I have no experience with finasteride sorry.

    What did your Dr advice?
     
  3. lolabarks

    lolabarks New Member My Regimen

    Joined:
    Mar 4, 2017
    Messages:
    8
    Likes Received:
    2
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Well one Doctor (another dermatologist) said going off of it cold turkey was fine. I'm on spironolactone now...but my hair seems to be falling out again. Maybe I'll cut the Finasteride into 1 mg pieces and take them like that.
     
  4. hairblues

    Joined:
    Apr 28, 2016
    Messages:
    8,491
    Likes Received:
    8,854
    Dislikes Received:
    362
    My Regimen:
    My Regimen
    My Regimen
    I don't know that much about oral meds I took oral spironolactone for a few weeks and had to off it and now i am on topical spironolactone.. Im so sorry i cant help you.
    The spironolactone is going to give you same issue with your eggs.
     
  5. rclark

    rclark Senior Member My Regimen

    Joined:
    Dec 1, 2016
    Messages:
    2,858
    Likes Received:
    1,577
    Dislikes Received:
    99
    My Regimen:
    My Regimen
    My Regimen
    You should definitely taper off that dosage. You're a woman, but still, that is extremely high.

    That's really strange as well. Think you should find another doctor, get a second opinion. Try
    spironolactone.
     
  6. hairblues

    Joined:
    Apr 28, 2016
    Messages:
    8,491
    Likes Received:
    8,854
    Dislikes Received:
    362
    My Regimen:
    My Regimen
    My Regimen

    thats the dose they should give women otherwise it does not work as well.
     

Share This Page